MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Hyperglycemia (1905); Vomiting (2144)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.¿ no conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose (bg) measuring 427mg/dl and had vomiting with moderate ketones.The patient reportedly received phone advice from the clinic on how to treat and took insulin via an injection.After the injection, reporter alleged a bg of 35 mg/dl with no reported symptoms.The reporter alleged the pump had a blank screen with continual start up sounds.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with an alleged pump malfunction of intermittent power.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8056318
Report Number2531779-2018-19436
Device Sequence Number13905161
Product Code OYC
UDI-Device Identifier10840406100525
UDI-Public10840406100525
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age2 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age4 YR